MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER
Model Number MAJ-2315
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the distal cap of the duodenovideoscope fell off during an unspecified procedure.There were no reports of a procedure delay, and there were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: g1, h2, h6, h11.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.The event can be detected/prevented by following the instructions for use which state: 9.3 inspection of the distal cover warning: should any irregularity be observed when inspecting the distal cover, do not use it.A distal cover with irregularity could not serve the endoscope properly and/or could fall off during the examination.Using the endoscope without the distal cover could cause patient injury and this could result in thermal injury when the endoscope is used with high-frequency endotherapy accessories.In addition, if the distal cover falls off in the oral cavity, it may cause aspiration or respiratory distress if not promptly identified and removed.Confirm that the distal cover is free from any irregularities such as cracks, chips, pinholes, or deformation.If the distal cover shows any irregularity, use a spare instead.9.4 attaching the distal cover [warning].Never use the endoscope unless the distal cover is properly attached to the distal end.If the distal cover is not attached properly, it may slip off or fall off the distal end during the examination.This could result in thermal injury when the endoscope is used with high-frequency endotherapy accessories.Also, continuing the examination with the distal cover off may cause patient injury by the uncovered distal end of the endoscope.In addition, if the distal cover falls off in the oral cavity, it may cause aspiration or respiratory distress if not promptly identified and removed.When the endoscope is repeatedly inserted into the body cavity, always confirm that the distal cover is attached properly before insertion.If the distal cover is not attached properly, it may slip off or fall off the distal end during the examination.This could result in thermal injury when the endoscope is used with high-frequency endotherapy accessories.Also, continuing the examination with the distal cover off may cause patient injury by the uncovered distal end of the endoscope.In addition, if the distal cover falls off in the oral cavity, it may cause aspiration or respiratory distress if not promptly identified and removed.Never use a distal cover with cracks or pinholes.Replace it with a new one.If a distal cover with cracks or pinholes is used, it could fall off during the examination and/or, it may cause thermal injury due to electric current leaks from cracks or pinholes when high-frequency cauterization treatment is performed.Also, using the distal cover with cracks may cause patient injury due to sharp edges.Detach the distal cover from the distal end of the endoscope when the distal cover cannot be attached to the endoscope smoothly or any incorrect attaching procedure is noticed.Refer to section 9.5, ¿detach the distal cover¿ for detaching the distal cover.With a new distal cover, repeat step 1 through 4.If the distal cover is not attached properly, it may slip off or fall off the distal end during the examination.This could result in thermal injury when the endoscope is used with high-frequency endotherapy accessories.Also, continuing the examination with the distal cover off may cause patient injury by the uncovered distal end of the endoscope.In addition, if the distal cover falls off in the oral cavity, it may cause aspiration or respiratory distress if not promptly identified and removed.[caution].Do not apply anti-fogging products, non-water soluble lubricant (e.G., silicone spray, silicone oil), cooking oil (e.G., olive oil), or products containing petroleum-based substances (e.G., vaseline®) to the distal cover or the endoscope.These products may cause cracks in the distal cover.If a distal cover with cracks is used, it may cause patient injury such as: when attaching the distal cover, gently hold the bending section as close to the distal end as possible.Forcefully grasping other parts of the bending section can damage the mechanism of the bending section or deform its covering.It may also become impossible to straighten the bending section during an examination.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
SINGLE USE DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21546598
Report Number3003637092-2025-00037
Device Sequence Number6987913
Product Code FDT
UDI-Device Identifier04953170403019
UDI-Public04953170403019
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K220587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown